MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER GMBH BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Thromboembolism (2654)
Date of Event 10/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays but received other source documents for review.The manufacturer did not receive the device for investigation.The device history records were reviewed and found to be conforming.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.(b)(4).
 
Event or Problem Description
A patient is pursuing a product liability claim because following implantation surgery developed deep vein thrombosis (dvt).
 
Event or Problem Description
Please rfer to report 0009613350-2019-00387.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend identified.Event description: it was reported that the patient was underwent a revision surgery for a left total hip arthroplasty on the (b)(6) 2017 and developed left calf deep vein thrombosis (dvt) which was identified on the (b)(6) 2017.Primary left tha was done on the (b)(6) 2012.Review of received data: medical records were provided and reviewed by a health care professional (hcp).Review of the available records identified the following: primary surgical report dated 15 nov 2012 was received and reviewed.No complications were noted.Revision surgical report dated 5 oct 2017 was reviewed and identified patient was revised due to issues with corrosion.This was evaluated in the linked warsaw complaint (b)(4).Blood testing report for cobalt and chromium received.Date of collection (b)(6) 2017.Imaging studies report received.Left calf deep vein thrombosis (dvt) identified on the (b)(6) 2017.Color-flow triplex imaging with spectral analysis and compression doppler performed on the (b)(6) 2017 due to the identified dvt.Small nonocclusive thrombus seen in distal vein and peroneal vein below the knee.Exam noted to be otherwise normal.Respiratory variation, normal compression and augmented flow are noted throughout the left lower extremity.Further examination done on the (b)(6) 2017, whereby a persistent stable nonocclusive thrombus has been noted within the peroneal vein, without any evidence of any interval proximal propagation.Follow-ups conducted on (b)(6) 2018 for dvt, whereby it was noted that it has been resolved.Implant report received for primary and revision surgery.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Dhr review: the quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Conclusion: it was reported that the patient was underwent a revision surgery for a left total hip arthroplasty on the (b)(6) 2017 and developed left calf deep vein thrombosis (dvt) which was identified on the (b)(6) 2017.Primary left tha was done on the (b)(6) 2012.Color-flow triplex imaging with spectral analysis and compression doppler was performed on the (b)(6) 2017 due to the identified dvt.Small nonocclusive thrombus seen in distal vein and peroneal vein below the knee.Follow-up examination done on the (b)(6) 2017, whereby a persistent stable nonocclusive thrombus has been noted within the peroneal vein, without any evidence of any interval proximal propagation.Furhter follow-up examination conducted on (b)(6) 2018 for dvt, whereby it was noted that it has been resolved.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Deep vein thrombosis (dvt) cannot be related to a single specific failure mode of the product, but is however a known adverse event of total hip arthroplasty.Therefore, based on the available information, an exact root cause can not be identified, but most likely is procedure related.For the investigation regarding the warsaw related-products, please refer to warsaw (b)(4).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, L, 36/+3.5, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8711034
Report Number0009613350-2019-00387
Device Sequence Number2286395
Product Code LZO
UDI-Device Identifier00889024430532
UDI-Public00889024430532
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8777-036-03
Device Lot Number2907478
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;